Alert archive / North Carolina / Special Weather Statements in 2019
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 1, 2019, 8:07 PM EDT for Sampson County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2019, 8:07 PM EDT (00:07 UTC)
- Expired
- Aug 1, 2019, 8:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1621 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455
WWUS82 KRAH 020007
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
807 PM EDT Thu Aug 1 2019
NCZ078-089-020045-
Sampson NC-Wayne NC-
807 PM EDT Thu Aug 1 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE AND
NORTHEASTERN SAMPSON COUNTIES UNTIL 845 PM EDT...
At 806 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Mount Olive, moving south at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Newton Grove, Grantham and Hobbton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Very heavy rain can be expected due to the slow movement of this
storm. Prolonged heavy rain will result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks and streams. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3519 7854 3526 7845 3526 7841 3529 7830
3531 7829 3532 7827 3531 7814 3519 7814
3519 7816 3513 7816 3512 7817 3509 7817
3508 7816 3506 7816
TIME...MOT...LOC 0006Z 008DEG 5KT 3525 7828
$$
JFDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:20 PM EDT, 47 minutes earlier.
Area forecast discussion, Aug 1, 7:20 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 720 PM EDT Thu Aug 1 2019 .SYNOPSIS... An approaching cold front will stall out and hold just northwest of central North Carolina through the weekend, keeping a high chance of afternoon and evening showers and thunderstorms in the forecast. A steady stream of deep moisture from the Gulf of Mexico will keep our weather unsettled into early next week. && .NEAR TERM /TONIGHT/... As of 140 PM Thursday... Latest surface analysis depicts a quasi-stationary from draped generally SW to NE along the spine of the Appalachians, with a weakly defined lee-side trough positioned in similar orientation in the vicinity of the US-1 corridor. Aloft, broad scale troughing persists across the eastern CONUS, with a decaying shortwave depicted well on GOES EAST water vapor imagery sliding east into the Atlantic Ocean. In its wake, substantial clearing has commenced across the eastern foothills and western Piedmont counties, allowing modest destablization to occur. As of 17z, mesoanalysis depicts broad scale SFC based CAPE values in the 2500 - 3000 J/KG, ML CAPE approaching 2000 - 2500 J/KG, and DCAPE values between 800 - 1000 J/KG across central NC. A bit more capping in place today compared to yesterday, but it likely won't be enough to inhibit storm initiation by mid to late afternoon, especially with near 8*C/KM low-level lapse rates evident across central NC. As a result, have backed initiation time off by an hour or so, with initial cells likely going up across the eastern slopes of the Blue Ridge Mountains before slowly propagating east into the Triad region. Other possible initialization points include the seabreeze front slowly progressing inland off the Atlantic, the Piedmont/lee side trough from SW to NE, and any remnant outflow boundaries from yesterday's ample convective coverage. With little in the way of mid to upper-level support, not expecting much in the way of organized convection this afternoon, however, a few strong multicellular storms capable of producing heavy rainfall, sub-severe hail, and isolated wind gusts will still be possible. The primary threat, like yesterday, remains locally heavy rainfall which could lead to pockets of flash flooding. With steering flow generally 15 - 20kts, cold pool propagation will be the primary drivers of convection this evening, with some back building possible. Some low- level boundary layer moistening has lead higher PWAT values (1.5 to 1.8 inches) and surface dewpoints, increasing the threat of locally heavy rainfall with any slow moving storms that do form. Lastly, with higher n-cape values this evening, the lightning in the storms may also be a bit more robust. Storm coverage decreases during the overnight hours. Temperatures are still on track to top out in the upper 80s (northwest) to lower 90s across central NC. Overnight, mid to upper- level clouds will remain a bit more dense, with some low-level stratus and fog possible. Overnight lows will bottom out in the upper 60s to lower 70s. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 240 PM Thursday... Central NC will remain in the action zone situated between the broad scale upper trough draped across the eastern CONUS and the Bermuda high off the Atlantic Coast. This will continue the gradual surface warming and moistening trend across central NC, helping to inch up surface dewpoints, especially along and east of US-1. This will help to enhance our shower thunderstorm coverage on Friday afternoon, even with a bit more overhead cloud cover in play attempting to limit the diurnal destabilization processes. Even so, scattered shower and thunderstorms are expected to form across central NC, primarily along any leftover differential heating/outflow boundaries related to Thursday's convection, along with additional scattered formation in terrain/sea breeze favored areas. Primary threat remains the possibility of excessive rainfall which could lead to pockets of flash flooding, with an isolated severe wind gust threat. Temperatures are progged to be 4 to 8 degrees cooler on Friday, in the low to mid 80s, thanks to the persistent overhead cloud deck. Overnight lows will remain seasonable, bottoming out in the upper 60s to low 70s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 340 PM Thursday... Shortwave impulses emanating through the upper trough will continue to interact with the deep moisture(PWATS 1.75-2.0") and instability in place to bring a good chance of convection each day through Monday. Given the high likelihood that some these upper disturbances will be convectively enhanced/augmented, so it's nearly impossible to get overly specific with timing and location of highest PoPs. Thus, will continue to advertise diurnally favored PoPs, while maintaining a slight to small chances overnight. Vertical wind shear is forecast to be rather weak. Thus, any severe weather should be largely unorganized(pulse severe) with the primary threat being locally heavy rain and flash flooding. Could see a brief reprieve in the wet and unsettled conditions Tuesday and Wednesday as the axis of deeper moisture slides east and out to sea. However, a reinforcing trough from the west could bring another wet and unsettled pattern to end the week. Lows in the upper 60s to lower 70s. Highs in the lower to mid 80s NW to upper 80s/lower 90s SE. && .AVIATION /17Z THURSDAY THROUGH TUESDAY/... As of 720 PM Thursday... We'll continue to see scattered showers and storms, producing localized sub-VFR conditions in heavy rain and gusty/erratic winds, around central NC through 03z, before this activity slowly diminishes overnight, although we cannot rule out an isolated storm or two anytime through tonight. Storm motion has been slow and meandering, following low level boundaries and outflows, with new updrafts developing near existing storms, so any aviators should be particularly cautious if attempting to circumnavigate storms through this evening. FAY will see the highest chance for storms over the next few hours, but they are possible at all TAF sites. Otherwise, VFR conditions should dominate until after 06z, when pockets of IFR vsbys/cigs are possible near any site, lasting through 13z. Additional scattered to numerous showers and storms are expected to develop by midday (around 15z-17z) across central NC, as we remain in this wet and volatile weather pattern. Surface winds will be light/variable through mid morning Fri before becoming mainly from the SE and S at 5-10 kts through Fri evening. Looking beyond 00z Saturday, the wet pattern will persist through early next week, with high daily chances for showers and storms mainly in the afternoon and evening. While VFR conditions will hold the majority of the time, early-morning sub-VFR fog and stratus will remain a threat, along with the risk of storms. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Hartfield NEAR TERM...JJM SHORT TERM...JJM LONG TERM...CBL AVIATION...Hartfield
Hazardous weather outlook, Aug 1, 2:49 PM EDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 249 PM EDT Thu Aug 1 2019 NCZ007>011-021>028-038>043-073>078-083>086-088-089-021900- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 249 PM EDT Thu Aug 1 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered to numerous thunderstorms featuring frequent lightning, localized damaging wind gusts, and locally heavy rain are expected over central North Carolina this afternoon and evening. Heavy rainfall rates within the slower moving storms could lead to urban and small stream flooding along with pockets of flash flooding possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to numerous thunderstorms are expected to persist through Monday, mainly during the afternoon and evening hours. Locally heavy rain, isolated damaging wind gusts, and frequent lightning will be the primary hazards with the strongest storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 1, 7:07 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Raleigh NC
707 PM EDT Thu Aug 1 2019
NCZ088-012345-
Cumberland NC-
707 PM EDT Thu Aug 1 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CUMBERLAND COUNTY
UNTIL 745 PM EDT...
At 706 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Fayetteville, moving north at 10 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Fayetteville, Hope Mills, Eastover, Stedman, Vander, Cedar Creek and
Bushy Lake Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts of this magnitude are capable of producing damage, mainly
to trees.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3487 7867 3489 7884 3492 7894 3496 7900
3502 7902 3507 7899 3511 7890 3512 7882
3510 7871 3503 7867 3495 7864
TIME...MOT...LOC 2306Z 186DEG 8KT 3498 7882
26Special weather statement, Aug 1, 7:09 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Raleigh NC
709 PM EDT Thu Aug 1 2019
NCZ073-074-083-084-012345-
Stanly NC-Anson NC-Richmond NC-Montgomery NC-
709 PM EDT Thu Aug 1 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ANSON...
SOUTHWESTERN MONTGOMERY...NORTHWESTERN RICHMOND AND SOUTHEASTERN
STANLY COUNTIES UNTIL 745 PM EDT...
At 709 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Ansonville, or 13 miles southwest of Troy, moving
northwest at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Albemarle, Ansonville, Norwood, Mount Gilead, Uwharrie Haven, Morrow
Mountain State Park and Lake Tillery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3520 7988 3513 7989 3505 7996 3511 8011
3516 8022 3522 8028 3529 8030 3533 8026
3538 8016 3540 7996 3529 7989
TIME...MOT...LOC 2309Z 145DEG 10KT 3519 8001
26Special weather statement, Aug 1, 7:15 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Raleigh NC
715 PM EDT Thu Aug 1 2019
NCZ074-075-020000-
Moore NC-Montgomery NC-
715 PM EDT Thu Aug 1 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MOORE AND EAST
CENTRAL MONTGOMERY COUNTIES UNTIL 800 PM EDT...
At 714 PM EDT, Doppler radar was tracking a strong thunderstorm over
Biscoe, or 9 miles east of Troy. This storm was nearly stationary.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Biscoe, Star, Candor, Eagle Springs and Seven Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts of this magnitude are capable of producing damage to
trees.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3543 7969 3540 7958 3532 7954 3524 7959
3521 7967 3525 7979 3531 7983 3541 7978
TIME...MOT...LOC 2314Z 311DEG 4KT 3536 7973
26Special weather statement, Aug 1, 7:25 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
725 PM EDT Thu Aug 1 2019
NCZ042-078-020015-
Johnston NC-Wayne NC-
725 PM EDT Thu Aug 1 2019
...A STRONG THUNDERSTORM WILL AFFECT WAYNE AND SOUTHEASTERN JOHNSTON
COUNTIES UNTIL 815 PM EDT...
At 724 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Mount Olive, moving southeast at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Goldsboro, Smithfield, Fremont, Selma, Pine Level, Princeton,
Pikeville, Eureka, Mar-Mac and Nahunta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Very heavy rain can be expected due to the slow movement of this
storm. Prolonged heavy rain will result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks and streams. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3534 7782 3529 7795 3521 7819 3522 7824
3529 7831 3555 7842 3555 7805 3559 7796
3559 7782 3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 2324Z 296DEG 6KT 3531 7823
JFDSpecial weather statement, Aug 1, 7:48 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
748 PM EDT Thu Aug 1 2019
NCZ086-088-020045-
Hoke NC-Cumberland NC-
748 PM EDT Thu Aug 1 2019
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CUMBERLAND AND SOUTHEASTERN HOKE COUNTIES UNTIL 845 PM EDT...
At 747 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Pope AFB to near
Fayetteville to 7 miles east of Raeford. Movement was northeast at 5
mph.
Wind gusts up to 45 mph will be possible with these storms.
Heavy rain and minor flooding will also be possible with these
storms.
Locations impacted include...
Fayetteville, Fort Bragg, Antioch, Pope AFB, Hope Mills, Spring Lake,
Eastover, Wade, Rockfish and Bonnie Doone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3484 7928 3503 7912 3521 7899 3523 7888
3526 7883 3520 7875 3512 7874 3496 7891
3494 7901 3495 7904 3483 7919
TIME...MOT...LOC 2347Z 247DEG 5KT 3517 7892 3504 7899 3497 7909
26Special weather statement, Aug 1, 8:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
807 PM EDT Thu Aug 1 2019
NCZ078-089-020045-
Sampson NC-Wayne NC-
807 PM EDT Thu Aug 1 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE AND
NORTHEASTERN SAMPSON COUNTIES UNTIL 845 PM EDT...
At 806 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Mount Olive, moving south at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Newton Grove, Grantham and Hobbton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Very heavy rain can be expected due to the slow movement of this
storm. Prolonged heavy rain will result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks and streams. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3519 7854 3526 7845 3526 7841 3529 7830
3531 7829 3532 7827 3531 7814 3519 7814
3519 7816 3513 7816 3512 7817 3509 7817
3508 7816 3506 7816
TIME...MOT...LOC 0006Z 008DEG 5KT 3525 7828
JFDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:17 PM EDT | Areal Flood Advisory | RAH | Cumberland | 74 min |
| Aug 1, 8:34 PM EDT | Special Weather Statement | RAH | Cumberland | 56 min |
| Aug 1, 8:37 PM EDT | Areal Flood Advisory | RAH | Guilford | 113 min |
| Aug 1, 8:42 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 48 min |
| Aug 1, 8:44 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 46 min |
| Aug 1, 9:14 PM EDT | Special Weather Statement | RAH | Wake | 46 min |
| Aug 1, 9:40 PM EDT | Special Weather Statement | RAH | Alamance | 35 min |
| Aug 1, 10:21 PM EDT | Flash Flood Warning | RAH | Guilford | 114 min |
| Aug 1, 11:42 PM EDT | Special Weather Statement | RAH | Richmond | 63 min |
| Aug 2, 1:10 AM EDT | Special Weather Statement | RAH | Randolph | 35 min |
| Aug 2, 1:49 AM EDT | Areal Flood Advisory | RAH | Randolph | 68 min |
| Aug 2, 4:39 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 66 min |
| Aug 2, 6:37 PM EDT | Special Weather Statement | RAH | Franklin, Nash, Wake | 53 min |
| Aug 2, 6:43 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 110 min |
| Aug 2, 7:21 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
Nearby
Special Weather Statements in North Carolina, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.